Flood, Pawnee
- When
- May 6, 4:10 AM CST to 10:10 AM CST
- Where
- Pawnee County, 0.54 mi E of Garfield
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 38.080, -99.240
One residence was sand bagging from flooding in town.
Yet another day of severe weather and tornadoes occurred in south central Kansas. However, there were few tornadoes reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Yet another day of severe weather and tornadoes occurred in south central Kansas. However, there were few tornadoes reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 6, 2:37 AM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 337 AM CDT SUN MAY 6 2007 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGES TODAY ARE WHERE SURFACE BOUNDARY ENDS UP AND THE CHANCES OF MORE SEVERE WEATHER. MODELS SHOW LOTS OF CLOUDS TODAY THAT MAY KEEP THE INSTABILITY A BIT WEAKER. THE BEST THREAT FOR SEVERE WILL BE MAINLY EAST OF DODGE CITY INTO THE ASHLAND TO LARNED AREA WHERE THE SURFACE WINDS CAN BE MORE BACKED AND CONVERGENT. IF MORE SUNSHINE COMES OUT IN THAT AREA THE THREAT FOR A FEW TORNADOS WILL BE POSSIBLE. ELSEWHERE A FEW THUNDERSTORMS MAY BE SEVERE WITH A MORE OF A HAIL THREAT. ANOTHER CONCERN IS POSSIBLE FLOODING TONIGHT WITH QPF OVER AN INCH OR TWO JUST EAST OF THE BOUNDARY. A COLD FRONT HAS PUSHED EASTWARD TO JUST EAST OF DODGE CITY AND WILL SLOWLY MOVE BACK A BIT TO THE WEST FROM MEADE TO DODGE CITY AND HAYS. EXPECT CLOUDY SKIES THIS MORNING WITH MOSTLY CLOUDY IN THE AFTERNOON WITH HIGHS IN THE 70S. ANOTHER SHORTWAVE WILL ROUND THE BASE OF THE UPPER TROUGH OVER NEW MEXICO AND MOVE NORTHEASTWARD INTO KANSAS TONIGHT WITH ANOTHER ROUND OF HEAVY THUNDERSTORMS. THIS WAVE WILL PUSH THE COLD FRONT INTO CENTRAL KANSAS BY MONDAY MORNING. THE UPPER LOW WILL CONTINUE TO SLOWLY FILL AND WEAKEN TO OUR WEST BUT CONTINUE TO BRING SOME CHANCE OF RAIN INTO MONDAY NIGHT. DAYS 3-7... THE EXTENDED FORECAST WAS ON TRACK AND NO LARGE CHANGES WERE MADE. SMALL POPS WERE EXTENDED INTO EARLY THURSDAY PER COLLABORATION. A VERY SLOW MOVING UPPER TROUGH WILL LINGER OVER THE SOUTHERN ROCKIES INTO WEDNESDAY. && .AVIATION... MVFR CIGS MAY DEVELOP THIS MORNING AT DDC/HYS AS A STATIONARY FRONT OVER SOUTH CENTRAL KS MOVES SLOWLY NW AS A WARM FRONT. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 55 71 53 / 60 50 30 30 GCK 71 51 70 51 / 50 40 20 30 EHA 70 49 68 49 / 40 30 20 30 LBL 71 53 70 51 / 50 40 30 30 HYS 74 58 73 54 / 70 60 30 30 P28 78 63 74 59 / 70 60 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 448 AM CDT SUN MAY 6 2007 KSZ030-031-043>046-063-064-076>078-086-087-071000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-HASKELL-GRAY- FORD-SEWARD-MEADE- 448 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT OVER SOUTH CENTRAL KANSAS WILL SLOWLY SHIFT BACK TO THE WEST TO A MEADE TO DODGE CITY AND WAKEENEY LINE BY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS FRONTAL BOUNDARY...SOME POSSIBLY SEVERE WITH THE MAIN THREAT OF LARGE HAIL...FROM THIS AFTERNOON AND INTO THE EVENING. ALSO HEAVY RAINFALL COULD PRODUCE SOME FLOODING MAINLY IN EASTERN FORD COUNTY WHERE THE PREVIOUS HEAVY RAINFALL OCCURRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-071000- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 448 AM CDT SUN MAY 6 2007 /348 AM MDT SUN MAY 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...HOWEVER THE CHANCES OF SEVERE WEATHER WILL BE LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ065-066-079>081-088>090-071000- PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 448 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL LIKELY ERUPT DURING THE AFTERNOON AND EVENING WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS ALONG WITH A FEW TORNADOES. VERY HEAVY RAINFALL IS ALSO POSSIBLE INTO THE EVENING WITH FLOODING. A FLOOD WATCH IS IN EFFECT UNTIL 7 AM MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND INTO THE EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
135 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 3 N JETMORE 38.13N 99.89W
05/05/2007 E0.75 INCH HODGEMAN KS TRAINED SPOTTER
1230 PM HAIL 3 S ENSIGN 37.61N 100.23W
05/05/2007 E0.75 INCH GRAY KS TRAINED SPOTTER
1250 PM HAIL 3 SW DODGE CITY 37.73N 100.05W
05/05/2007 E0.75 INCH FORD KS NWS EMPLOYEE
0105 PM HAIL 4 W BAZINE 38.45N 99.77W
05/05/2007 E1.00 INCH NESS KS PUBLIC
0111 PM HAIL JETMORE 38.08N 99.89W
05/05/2007 E1.00 INCH HODGEMAN KS LAW ENFORCEMENT
OBSERVED AT HIWAY 283 AND D ROAD.
0111 PM HAIL 5 S JETMORE 38.01N 99.89W
05/05/2007 E1.00 INCH HODGEMAN KS PUBLIC
ONE INCH HAIL AND VERY HEAVY RAIN
0117 PM HAIL BAZINE 38.45N 99.69W
05/05/2007 E1.25 INCH NESS KS PUBLIC
0120 PM HAIL 5 E MINNEOLA 37.44N 99.92W
05/05/2007 E1.00 INCH CLARK KS PUBLIC
0125 PM HAIL 20 SE TREGO CENTER 38.67N 99.64W
05/05/2007 E0.75 INCH NESS KS PUBLIC
0130 PM HAIL 7 NE ENGLEWOOD 37.11N 99.90W
05/05/2007 E1.00 INCH CLARK KS TRAINED SPOTTER
0145 PM HAIL ASHLAND 37.19N 99.77W
05/05/2007 E0.75 INCH CLARK KS TRAINED SPOTTER
0145 PM HAIL 1 W BLOOM 37.48N 99.90W
05/05/2007 E1.00 INCH FORD KS TRAINED SPOTTER
0150 PM HAIL 7 SSW YOCEMENTO 38.81N 99.47W
05/05/2007 E0.88 INCH ELLIS KS PUBLIC
0205 PM HAIL 8 NNE HANSTON 38.23N 99.66W
05/05/2007 E0.75 INCH HODGEMAN KS TRAINED SPOTTER
0215 PM HAIL 8 S ELLIS 38.82N 99.56W
05/05/2007 E0.75 INCH ELLIS KS TRAINED SPOTTER
0220 PM HAIL 4 E BELLEFONT 37.88N 99.58W
05/05/2007 E0.75 INCH FORD KS PUBLIC
0220 PM HAIL 8 WNW CLARK STATE LAKE 37.43N 99.91W
05/05/2007 E0.75 INCH CLARK KS PUBLIC
0250 PM HAIL 3 S SITKA 37.13N 99.65W
05/05/2007 E0.88 INCH CLARK KS TRAINED SPOTTER
DIME TO NICKLE SIZED HAIL
0253 PM HAIL ROZEL 38.20N 99.40W
05/05/2007 E0.75 INCH PAWNEE KS PUBLIC
0257 PM HAIL 5 S PROTECTION 37.13N 99.48W
05/05/2007 E0.88 INCH COMANCHE KS PUBLIC
0315 PM HAIL 5 SE BUCKLIN 37.50N 99.57W
05/05/2007 E0.88 INCH FORD KS PUBLIC
0421 PM HAIL CULLISON 37.63N 98.91W
05/05/2007 E1.00 INCH PRATT KS TRAINED SPOTTER
0448 PM TORNADO 4 S BYERS 37.73N 98.87W
05/05/2007 PRATT KS STORM CHASER
BRIEF TORNADO...DEBRIS CLOUD WAS EVIDENT BELOW A FUNNEL.
0448 PM FUNNEL CLOUD 9 NW PRATT 37.74N 98.85W
05/05/2007 PRATT KS EMERGENCY MNGR
0520 PM TORNADO 4 SW STAFFORD 37.92N 98.65W
05/05/2007 STAFFORD KS BROADCAST MEDIA
BRIEF TOUCHDOWN. MULTIPLE REPORTS RECEIVED
0520 PM HAIL 5 E HUDSON 38.10N 98.57W
05/05/2007 E1.00 INCH STAFFORD KS STORM CHASER
A LOT OF QUARTER SIZE HAIL WAS REPORTED
0522 PM TSTM WND DMG 8 W NEOLA 37.86N 98.66W
05/05/2007 STAFFORD KS STORM CHASER
POSSIBLE TORNADO DAMAGE. CENTER PIVOT IRRIGATION
SPRINKLER FLIPPED AND TREE DAMAGE ACROSS ROAD.
0530 PM TORNADO 2 SSW STAFFORD 37.94N 98.61W
05/05/2007 STAFFORD KS STORM CHASER
LARGE WALL CLOUD WITH MULTIPLE VORTICES.
0540 PM HAIL 14 ENE ST. JOHN 38.08N 98.52W
05/05/2007 E1.75 INCH STAFFORD KS PUBLIC
0540 PM HAIL KINSLEY 37.92N 99.41W
05/05/2007 E1.50 INCH EDWARDS KS TRAINED SPOTTER
0545 PM HAIL KINSLEY 37.92N 99.41W
05/05/2007 E1.00 INCH EDWARDS KS EMERGENCY MNGR
0550 PM TORNADO 2 SE HUDSON 38.08N 98.63W
05/05/2007 STAFFORD KS STORM CHASER
0551 PM HAIL SITKA 37.17N 99.65W
05/05/2007 E1.25 INCH CLARK KS STORM CHASER
0555 PM HAIL BUCKLIN 37.55N 99.63W
05/05/2007 E1.00 INCH FORD KS TRAINED SPOTTER
0605 PM TORNADO 2 W BELPRE 37.95N 99.14W
05/05/2007 EDWARDS KS EMERGENCY MNGR
0610 PM HAIL 3 SE GARFIELD 38.05N 99.21W
05/05/2007 E1.75 INCH PAWNEE KS EMERGENCY MNGR
0612 PM TORNADO 2 N BELPRE 37.98N 99.10W
05/05/2007 EDWARDS KS STORM CHASER
WRAPPED IN RAIN
0613 PM HAIL 6 S LARNED 38.10N 99.10W
05/05/2007 E2.75 INCH PAWNEE KS EMERGENCY MNGR
PERIODIC BRIEF FUNNELS HAVE BEEN REPORTED IN THIS AREA AS
WELL. RELAYED BY PAWNEE COUNTY EM
0625 PM HAIL LARNED 38.18N 99.10W
05/05/2007 E1.75 INCH PAWNEE KS TRAINED SPOTTER
IN THE TOWN.
0635 PM TORNADO 5 W COLDWATER 37.26N 99.43W
05/05/2007 COMANCHE KS STORM CHASER
RELAYED BY TULSA NWS OFFICE
0715 PM HAIL 6 W GREENSBURG 37.61N 99.40W
05/05/2007 E1.00 INCH KIOWA KS DEPT OF HIGHWAYS
0715 PM TORNADO 5 SW HAVILAND 37.57N 99.17W
05/05/2007 KIOWA KS BROADCAST MEDIA
KWCH MEDIA FROM ALONG HIGHWAY 54...BRIEF TOUCHDOWNS.
0727 PM HAIL 4 NE BUCKLIN 37.59N 99.58W
05/05/2007 E0.75 INCH FORD KS PUBLIC
0733 PM HAIL 2 S TROUSDALE 37.77N 99.08W
05/05/2007 E1.00 INCH EDWARDS KS EMERGENCY MNGR
0739 PM TORNADO HOPEWELL 37.80N 98.98W
05/05/2007 PRATT KS EMERGENCY MNGR
DAMAGE REPORTED FROM PRATT COUNTY EM JUST EAST OF
HOPEWELL. DAMAGE EXTENT UNCLEAR
0742 PM TORNADO 1 N HOPEWELL 37.81N 98.98W
05/05/2007 STAFFORD KS EMERGENCY MNGR
EXTENSIVE TREE DAMAGE AND ROOF BLOWN OFF A HOUSE. ROADS
NEARLY IMPASSABLE DUE TO TREE DAMAGE. TIME ESTIMATE OF
TORNADO PASSAGE.
0800 PM TORNADO MACKSVILLE 37.96N 98.97W
05/05/2007 STAFFORD KS STORM CHASER
LARGE HALF MILE WIDE TORNADO VERY NEAR MACKSVILLE...MAY
HAVE GONE THROUGH MACKSVILLE...NO DETAILS AT THIS TIME
HOWEVER. MULTIPLE REPORTS OF THIS TORNADO AND ITS WIDTH.
0801 PM TORNADO 1 E MACKSVILLE 37.96N 98.95W
05/05/2007 STAFFORD KS TRAINED SPOTTER
0802 PM TORNADO 2 SE MACKSVILLE 37.94N 98.94W
05/05/2007 STAFFORD KS STORM CHASER
ESTIMATED LOCATION.
0815 PM FLOOD MACKSVILLE 37.96N 98.97W
05/05/2007 STAFFORD KS TRAINED SPOTTER
A NUMBER OF ROADS REPORTED FLOODED CURB TO CURB.
0815 PM HAIL MACKSVILLE 37.96N 98.97W
05/05/2007 E1.25 INCH STAFFORD KS TRAINED SPOTTER
HAIL QUARTER TO HALF DOLLAR SIZED HAIL
0815 PM TORNADO 6 N DILLWYN 38.06N 98.87W
05/05/2007 STAFFORD KS EMERGENCY MNGR
TWO TORNADOES ON GROUND AT THE SAME TIME. LARGE WEDGE
TORNADO 6 MILES NORTH OF DILLWYN...ANOTHER MULTI VORTEX
TORNADO WAS SPOTTED ABOUT HALF MILE EAST OF THE WEDGE
TORNADO. INDICATIONS FROM STAFFORD COUNTY EM ARE THAT THE
WEDGE TORNADO MISSED MACKSVILLE JUST TO THE
EAST...HOWEVER THIS TORNADO CAUSED SIGNIFICANT DAMAGE TO
AT LEAST ONE RESIDENCE
0833 PM TORNADO 3 NW ST. JOHN 38.03N 98.80W
05/05/2007 STAFFORD KS STORM CHASER
TWO LARGE WEDGE TORNADOES APPARENTLY ON THE GROUND AT THE
SAME TIME ABOUT 3 MILES NORTHWEST OF SAINT JOHN. STORM
CHASER REPORTS.
0837 PM TORNADO 2 W GREENSBURG 37.61N 99.33W
05/05/2007 KIOWA KS EMERGENCY MNGR
TORNADO ON THE GROUND MOVING EAST.
0849 PM TORNADO 2 E SEWARD 38.18N 98.76W
05/05/2007 STAFFORD KS DEPT OF HIGHWAYS
LARGE TORNADO STILL ON THE GROUND CROSSING HIGHWAY 281 AT
K-19 EAST OF SEWARD. KDOT REPORT. RELAYED BY NWS WICHITA.
0904 PM TORNADO TROUSDALE 37.80N 99.08W
05/05/2007 EDWARDS KS LAW ENFORCEMENT
TORNADO OVER CENTER OF TROUSDALE
0923 PM TSTM WND GST BELPRE 37.95N 99.10W
05/05/2007 E75.00 MPH EDWARDS KS TRAINED SPOTTER
70 TO 80 MPH WINDS ESTIMATED IN BELPRE
0951 PM TORNADO 3 ENE SEWARD 38.19N 98.74W
05/05/2007 STAFFORD KS LAW ENFORCEMENT
LOCATED NEAR MILE POST 87 ON HIGHWAY 281
0953 PM HAIL 19 NW ASHLAND 37.38N 100.01W
05/05/2007 E1.50 INCH CLARK KS TRAINED SPOTTER
0953 PM HAIL 19 NW ASHLAND 37.38N 100.01W
05/05/2007 E1.50 INCH CLARK KS AMATEUR RADIO
HAIL 1 INCH TO 1.5 INCHES AND HEAVY RAIN
1022 PM HAIL 3 SW BUCKLIN 37.52N 99.67W
05/05/2007 E1.00 INCH FORD KS LAW ENFORCEMENT
1047 PM HAIL KINGSDOWN 37.51N 99.76W
05/05/2007 E1.75 INCH FORD KS LAW ENFORCEMENT
1047 PM TSTM WND GST KINSLEY 37.92N 99.41W
05/05/2007 E50.00 MPH EDWARDS KS LAW ENFORCEMENT
&&
RBURGERTThe Dodge City radar (KDDC), 73 km away, was scanning. The volume nearest the first event began at 10:09 UTC.
18 hail, 5 flood, 3 tornado, 2 thunderstorm wind, 1 heavy rain, 1 funnel cloud. Local standard time, as filed.
One residence was sand bagging from flooding in town.
One residence was sand bagging from flooding in town.
Flooding was occurring south of Bucklin on highway 34. Local folks had never witnessed flooding this bad at this location.
Major flooding in Seward. Many streets under water.
Water was over 118th road 1 mile north of Bloom rest stop...approximately six inches deep.
Rainfall of 3.90 inches fell in 12 hours. Rainfall of 8.90 inches fell during the 48 hour period and at one point 2 inches fell in 30 minutes.
This rain wrapped tornado was over open range land. It may have damaged trees but the area was not accessible to a survey.
This was a separate tornado near a rain wrapped tornado. It was over open range land and did not strike anything. It was clearly away from trees or any objects to damage.
This was a rope shaped tornado that was over range land and did not damage anything.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyThe tornado archive for Kansas, 2007Warnings in Kansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37495, 37496, 37497, 37498, 37499, 37523, 37503, 37505, 37507, 37508, 37509, 37510, 37511, 37527, 37512, 37513, 37514, 37528, 37515, 37516, 37517, 37518, 37519, 37525, 36073, 37501, 37521, 36074, 36075, 37526.